Alert archive / New York / Freeze Warnings in 2016
Freeze Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this freeze warning at Oct 10, 2016, 3:36 AM EDT for 13 counties in New York; Bradford County, Susquehanna County, Wayne County, Pennsylvania. It took effect at Oct 11, 2016, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2016, 3:36 AM EDT (07:36 UTC)
- In effect from
- Oct 11, 2016, 1:00 AM EDT
- Expired
- Oct 11, 2016, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Otsego County, NY, Schuyler County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Bradford County, PA, Susquehanna County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 11 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -186 m²/s²
- 0-3 km storm-relative helicity
- -150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
695 WWUS71 KBGM 100736 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 336 AM EDT MON OCT 10 2016 NYZ009-022-024-025-036-037-044>046-055>057-PAZ038-039-111300- /O.NEW.KBGM.FZ.W.0002.161011T0500Z-161011T1300Z/ /O.CON.KBGM.FR.Y.0005.000000T0000Z-161010T1300Z/ NORTHERN ONEIDA-STEUBEN-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD- SUSQUEHANNA- INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL... ELMIRA...ITHACA...HAMILTON...ONEIDA...ROME...UTICA...CORTLAND... NORWICH...ONEONTA...OWEGO...WAVERLY...BINGHAMTON...DELHI... WALTON...SAYRE...TOWANDA...HALLSTEAD...MONTROSE 336 AM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY. * LOCATIONS...STEUBEN... CHEMUNG... TIOGA... BROOME... TOMPKINS... CORTLAND... CHENANGO... MADISON... ONEIDA... OTSEGO... DELAWARE COUNTIES IN CENTRAL NY. BRADFORD... SUSQUEHANNA COUNTIES IN NORTHEAST PA. * HAZARDS...AREAS OF FROST THIS MORNING. WIDESPREAD FROST AND FREEZING CONDITIONS TONIGHT AND TUESDAY MORNING. * TEMPERATURES...IN THE MID TO UPPER 30S THIS MORNING. INTO THE UPPER 20S AND LOWER 30S TONIGHT. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS THIS MORNING AND THE POTENTIAL FOR A KILLING FROST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ023-062-PAZ040-111300- /O.NEW.KBGM.FZ.W.0002.161011T0500Z-161011T1300Z/ SCHUYLER-SULLIVAN-NORTHERN WAYNE- INCLUDING THE CITIES OF...WATKINS GLEN...MONTICELLO...DAMASCUS... EQUINUNK 336 AM EDT MON OCT 10 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY. * LOCATIONS...SCHUYLER AND SULLIVAN COUNTIES IN CENTRAL NY...AND NORTHERN WAYNE COUNTY IN NORTHEAST PA. * HAZARDS...WIDESPREAD FROST AND FREEZING CONDITIONS TONIGHT AND TUESDAY MORNING. * TEMPERATURES...IN THE UPPER 20S AND LOWER 30S. * IMPACTS...POTENTIAL FOR A KILLING FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ015>018-PAZ043-044-047-048-072-111300- /O.NEW.KBGM.FR.Y.0006.161011T0500Z-161011T1300Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN... SYRACUSE...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE... MILFORD...HONESDALE 336 AM EDT MON OCT 10 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY. * LOCATIONS...YATES...SENECA...SOUTHERN CAYUGA AND ONONDAGA COUNTIES IN CENTRAL NY. WYOMING...LACKAWANNA...LUZERNE...PIKE AND SOUTHERN WAYNE COUNTIES IN NORTHEAST PA. * HAZARDS...AREAS OF FROST TONIGHT. * TEMPERATURES...IN THE MID AND UPPER 30S. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
078 WWUS71 KBGM 101738 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 138 PM EDT MON OCT 10 2016 NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-110145- /O.CON.KBGM.FZ.W.0002.161011T0500Z-161011T1300Z/ NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL... WATKINS GLEN...ELMIRA...ITHACA...HAMILTON...ONEIDA...ROME... UTICA...CORTLAND...NORWICH...ONEONTA...OWEGO...WAVERLY... BINGHAMTON...DELHI...WALTON...MONTICELLO...SAYRE...TOWANDA... HALLSTEAD...MONTROSE...DAMASCUS...EQUINUNK 138 PM EDT MON OCT 10 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... * LOCATIONS...STEUBEN... CHEMUNG... TIOGA... BROOME... TOMPKINS... CORTLAND... CHENANGO... MADISON... ONEIDA... OTSEGO... DELAWARE COUNTIES IN CENTRAL NY. BRADFORD... SUSQUEHANNA COUNTIES IN NORTHEAST PA. * HAZARDS...WIDESPREAD FROST AND FREEZING CONDITIONS TONIGHT AND TUESDAY MORNING. * TEMPERATURES...INTO THE UPPER 20S AND LOWER 30S TONIGHT. * IMPACTS...THE POTENTIAL FOR A KILLING FROST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ015>018-PAZ043-044-047-048-072-110145- /O.CON.KBGM.FR.Y.0006.161011T0500Z-161011T1300Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN... SYRACUSE...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE... MILFORD...HONESDALE 138 PM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... * LOCATIONS...YATES...SENECA...SOUTHERN CAYUGA AND ONONDAGA COUNTIES IN CENTRAL NY. WYOMING...LACKAWANNA...LUZERNE...PIKE AND SOUTHERN WAYNE COUNTIES IN NORTHEAST PA. * HAZARDS...AREAS OF FROST TONIGHT. * TEMPERATURES...IN THE MID AND UPPER 30S. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
547 WWUS71 KBGM 101921 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 321 PM EDT MON OCT 10 2016 NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-111300- /O.CON.KBGM.FZ.W.0002.161011T0500Z-161011T1300Z/ NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL... WATKINS GLEN...ELMIRA...ITHACA...HAMILTON...ONEIDA...ROME... UTICA...CORTLAND...NORWICH...ONEONTA...OWEGO...WAVERLY... BINGHAMTON...DELHI...WALTON...MONTICELLO...SAYRE...TOWANDA... HALLSTEAD...MONTROSE...DAMASCUS...EQUINUNK 321 PM EDT MON OCT 10 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... * LOCATIONS...STEUBEN... CHEMUNG... TIOGA... BROOME... TOMPKINS... CORTLAND... CHENANGO... MADISON... ONEIDA... OTSEGO... DELAWARE COUNTIES IN CENTRAL NY. BRADFORD... SUSQUEHANNA COUNTIES IN NORTHEAST PA. * HAZARDS...WIDESPREAD FROST AND FREEZING CONDITIONS TONIGHT AND TUESDAY MORNING. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. ISOLATED COLDER SPOTS LIKELY. * IMPACTS...THE POTENTIAL FOR A KILLING FROST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ015>018-PAZ043-044-047-048-072-111300- /O.CON.KBGM.FR.Y.0006.161011T0500Z-161011T1300Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN... SYRACUSE...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE... MILFORD...HONESDALE 321 PM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... * LOCATIONS...YATES...SENECA...SOUTHERN CAYUGA AND ONONDAGA COUNTIES IN CENTRAL NY. WYOMING...LACKAWANNA...LUZERNE...PIKE AND SOUTHERN WAYNE COUNTIES IN NORTHEAST PA. * HAZARDS...AREAS OF FROST TONIGHT. * TEMPERATURES...IN THE LOWER TO MIDDLE 30S. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MORFORD
198 WWUS71 KBGM 102333 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 733 PM EDT MON OCT 10 2016 NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-110745- /O.CON.KBGM.FZ.W.0002.161011T0500Z-161011T1300Z/ NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL... WATKINS GLEN...ELMIRA...ITHACA...HAMILTON...ONEIDA...ROME... UTICA...CORTLAND...NORWICH...ONEONTA...OWEGO...WAVERLY... BINGHAMTON...DELHI...WALTON...MONTICELLO...SAYRE...TOWANDA... HALLSTEAD...MONTROSE...DAMASCUS...EQUINUNK 733 PM EDT MON OCT 10 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... * LOCATIONS...STEUBEN... CHEMUNG... TIOGA... BROOME... TOMPKINS... CORTLAND... CHENANGO... MADISON... ONEIDA... OTSEGO... DELAWARE COUNTIES IN CENTRAL NY. BRADFORD... SUSQUEHANNA COUNTIES IN NORTHEAST PA. * HAZARDS...WIDESPREAD FROST AND FREEZING CONDITIONS TONIGHT AND TUESDAY MORNING. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. ISOLATED COLDER SPOTS LIKELY. * IMPACTS...THE POTENTIAL FOR A KILLING FROST TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ015>018-PAZ043-044-047-048-072-110745- /O.CON.KBGM.FR.Y.0006.161011T0500Z-161011T1300Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN... SYRACUSE...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE... MILFORD...HONESDALE 733 PM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT TUESDAY... * LOCATIONS...YATES...SENECA...SOUTHERN CAYUGA AND ONONDAGA COUNTIES IN CENTRAL NY. WYOMING...LACKAWANNA...LUZERNE...PIKE AND SOUTHERN WAYNE COUNTIES IN NORTHEAST PA. * HAZARDS...AREAS OF FROST TONIGHT. * TEMPERATURES...IN THE LOWER TO MIDDLE 30S. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
259 WWUS71 KBGM 110829 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 429 AM EDT TUE OCT 11 2016 NYZ009-022>025-036-037-044>046-055>057-062-PAZ038>040-111300- /O.CON.KBGM.FZ.W.0002.000000T0000Z-161011T1300Z/ NORTHERN ONEIDA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...CORNING...HORNELL... WATKINS GLEN...ELMIRA...ITHACA...HAMILTON...ONEIDA...ROME... UTICA...CORTLAND...NORWICH...ONEONTA...OWEGO...WAVERLY... BINGHAMTON...DELHI...WALTON...MONTICELLO...SAYRE...TOWANDA... HALLSTEAD...MONTROSE...DAMASCUS...EQUINUNK 429 AM EDT TUE OCT 11 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...STEUBEN... CHEMUNG... TIOGA... BROOME... TOMPKINS... CORTLAND... CHENANGO... MADISON... ONEIDA... OTSEGO... DELAWARE COUNTIES IN CENTRAL NY. BRADFORD... SUSQUEHANNA COUNTIES IN NORTHEAST PA. * HAZARDS...WIDESPREAD FROST AND FREEZING CONDITIONS EARLY THIS MORNING. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * IMPACTS...THE POTENTIAL FOR A KILLING FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ015>018-PAZ043-044-047-048-072-111300- /O.CON.KBGM.FR.Y.0006.000000T0000Z-161011T1300Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-WYOMING-LACKAWANNA-LUZERNE- PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN... SYRACUSE...TUNKHANNOCK...SCRANTON...HAZLETON...WILKES-BARRE... MILFORD...HONESDALE 429 AM EDT TUE OCT 11 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATIONS...YATES...SENECA...SOUTHERN CAYUGA AND ONONDAGA COUNTIES IN CENTRAL NY. WYOMING...LACKAWANNA...LUZERNE...PIKE AND SOUTHERN WAYNE COUNTIES IN NORTHEAST PA. * HAZARDS...AREAS OF FROST EARLY THIS MORNING. * TEMPERATURES...IN THE LOW TO MID 30S. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MJ
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this freeze warning went out at Oct 10, 2:18 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 10, 2:18 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
218 AM EDT Mon Oct 10 2016
.SYNOPSIS...
High pressure building down from Canada will bring cooler
temperatures to New York and Pennsylvania through Monday.
A slow warming trend will follow for Tuesday and Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
745 PM Update...
A shallow layer of moisture, trapped under subsidence inversion
and helped by Lake Ontario/Finger Lakes via NNW low level flow,
for much of the area is keeping a layer of stratocumulus clouds
going. Immediately off the surface, flow will veer more northerly
or even north-northeast overnight which along with pressure
gradient staying up, will work dry air against the clouds to erode
them overnight, generally from east to west. Last holdout will be
the Finger Lakes region which may take almost all night. As for
frost, with winds staying up much of the night, limiting the Frost
Advisory to the current set of counties appears to be the right
move. Small tweaks were made to the grids for latest expectations
on cloud cover and temperature trends, but no adjustments were
needed in terms of the Frost Advisory.
Previous discussion...
The area is currently situated in breezy, cool N/NW flow due to
fairly tight gradient as high pressure sits off to the west with
Matthew well south of the area. This has resulted in considerable
strato Cu due to daytime instability which is being enhanced by
the Lake. Heading into this evening, flow turns slightly more
northerly and this, along with departing upper trough and
approaching ridge will result in drier low level air moving in
breaking up the clouds for most of the area. Exception will be
western southern tier into the Finger Lakes where clouds will
linger keeping temps a little warmer. Otherwise, still expecting
much of the region to see lows in the mid 30s so frost advisory
remains in effect for most of central NY zones (except Lake Plain
and Sullivan County) extending into Bradford and Susquehanna
Counties in NE PA. Limiting factor for cooling tonight will be
wind which will stay up most of the night across much of the area.
Deeper valley areas will have the best chance of decoupling and
seeing even colder lows dipping to around freezing.
For Monday, conditions will still be a little breezy as high
pressure sits just north of the area. Otherwise expect sunny
skies with highs mostly in the mid to upper 50s.
The high builds in right over the area Monday night and this will
set up ideal conditions for radiational cooling. Thus, good chance
of seeing widespread frost as temps will be colder than tonight.
In fact, some colder valley locals may even see lows dip into the
upper 20s.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
A quiet period of seasonable weather is forecast for mid week, as
high pressure slides through the northeastern United States.
Afternoon temperatures will warm into the lower to middle 60s while
overnights remain cool.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A cold front lacking moisture will move across Lake Ontario
Wednesday night into Thursday, setting off widely scattered shower
activity.
High pressure building across the Great Lakes will replace the
front along the eastern seaboard, bringing another round of clear
weather. A weak upper level ridge will strengthen by the weekend,
allowing temperatures to climb back into the 60s by Sunday.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Lake induced VFR/BKN-OVC stratocumulus will continue to stream in
from the north this morning, but slowly erode and eventually
scatter out just after sunrise over KITH, KELM and KBGM. May see a
brief period of MVFR conditions at KELM as well. Conditions remain
VFR during the day as a dry area of high pressure builds over the
region. North winds 5-10 knots overnight will increase to 8-12
knots during the day with gusts 15-20 kts in the late morning and
afternoon.
OUTLOOK...
Monday Night through Wednesday...Mainly VFR.
Thursday...Restrictions possible with showers along a cold front.
Friday...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Frost Advisory until 9 AM EDT this morning for PAZ038-039.
NY...Frost Advisory until 9 AM EDT this morning for NYZ009-022-024-
025-036-037-044>046-055>057.
&&
SYNOPSIS...PCF
NEAR TERM...MDP/PCF
SHORT TERM...DJP
LONG TERM...DJP
AVIATION...BJTHazardous weather outlook, Oct 9, 3:19 PM EDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 319 PM EDT SUN OCT 9 2016 NYZ015>018-023-062-PAZ040-043-044-047-048-072-101930- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-SCHUYLER-SULLIVAN- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 319 PM EDT SUN OCT 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOWS ACROSS THE AREA TONIGHT WILL BE MOSTLY IN THE MIDDLE TO UPPER 30S HOWEVER A FEW LOCALIZED AREAS COULD GET A BIT COLDER THAN THIS WITH PATCHY FROST POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER ROUND OF LOW TEMPERATURES INTO THE 30S MONDAY NIGHT ACROSS THE AREA WILL LEAD TO AREAS OF FROST. FROST HEADLINES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-022-024-025-036-037-044>046-055>057-PAZ038-039-101930- NORTHERN ONEIDA-STEUBEN-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA- 319 PM EDT SUN OCT 9 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. ANOTHER ROUND OF LOW TEMPERATURES INTO THE 30S MONDAY NIGHT ACROSS THE AREA WILL LEAD TO AREAS OF FROST. FROST HEADLINES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:36 AM EDT | Frost Advisory | BGM | Cayuga, Onondaga, Seneca, Yates | 29 hr |
Nearby
Freeze Warnings in New York, 2016Freeze Warnings in Pennsylvania, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.